Alert archive / Washington / Gale Watches in 2021
Gale Watch 60, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Dec 16, 2021, 2:12 PM PST. It took effect at Dec 17, 2021, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2021, 2:12 PM PST (22:12 UTC)
- In effect from
- Dec 17, 2021, 7:00 PM PST
- Expired
- Dec 17, 2021, 2:51 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
367 WHUS76 KSEW 162212 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 212 PM PST Thu Dec 16 2021 PZZ135-170615- /O.NEW.KSEW.SC.Y.0277.211218T0600Z-211219T0000Z/ Puget Sound and Hood Canal- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 10 PM Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-170615- /O.NEW.KSEW.SC.Y.0277.211217T2000Z-211219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY... * WHAT...East winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-170615- /O.EXT.KSEW.SC.Y.0274.000000T0000Z-211218T0300Z/ /O.NEW.KSEW.GL.A.0060.211218T0300Z-211219T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt and seas 8 to 10 ft at 12 seconds. For the Gale Watch, southwest winds 30 to 40 kt and seas 7 to 12 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ110-170400- /O.EXT.KSEW.SC.Y.0274.000000T0000Z-211217T0400Z/ Grays Harbor Bar- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Combined seas 10 ft subsiding to 6 to 8 ft tonight. Bar conditions rough, becoming moderate. Maximum ebb currents will occur around 245 PM today and 315 AM Friday. * WHERE...Grays Harbor Bar. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ133-170615- /O.CON.KSEW.SC.Y.0276.211217T0300Z-211217T1300Z/ /O.NEW.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ Northern Inland Waters Including The San Juan Islands- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 5 AM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-134-170615- /O.NEW.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 212 PM PST Thu Dec 16 2021 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...South winds 25 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
087 WHUS76 KSEW 170422 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 822 PM PST Thu Dec 16 2021 PZZ110-170530- /O.EXP.KSEW.SC.Y.0274.000000T0000Z-211217T0400Z/ Grays Harbor Bar- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Bar conditions have improved to moderate and conditions will continue to ease during the overnight. $$ PZZ133-171230- /O.CON.KSEW.SC.Y.0276.000000T0000Z-211217T1300Z/ /O.CON.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ Northern Inland Waters Including The San Juan Islands- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 5 AM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-171230- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211218T0300Z/ /O.CON.KSEW.GL.A.0060.211218T0300Z-211219T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, southwest winds 30 to 40 kt and seas 7 to 12 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ135-171230- /O.CON.KSEW.SC.Y.0277.211218T0600Z-211219T0000Z/ Puget Sound and Hood Canal- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 10 PM Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-171230- /O.CON.KSEW.SC.Y.0277.211217T2000Z-211219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY... * WHAT...East winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-134-171230- /O.CON.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 822 PM PST Thu Dec 16 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...South winds 30 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
727 WHUS76 KSEW 171051 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 251 AM PST Fri Dec 17 2021 PZZ133-171900- /O.CON.KSEW.SC.Y.0276.000000T0000Z-211217T1300Z/ /O.UPG.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ /O.NEW.KSEW.GL.W.0091.211218T0300Z-211219T0000Z/ Northern Inland Waters Including The San Juan Islands- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt. For the Small Craft Advisory, northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, from 7 PM this evening to 4 PM PST Saturday. For the Small Craft Advisory, until 5 AM PST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-171900- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211218T0300Z/ /O.UPG.KSEW.GL.A.0060.211218T0300Z-211219T0000Z/ /O.NEW.KSEW.GL.W.0091.211218T0300Z-211219T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...For the Gale Warning, southwest winds 30 to 40 kt. For the Small Craft Advisory, south winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 4 PM PST Saturday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-134-171900- /O.UPG.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ /O.NEW.KSEW.GL.W.0091.211218T0300Z-211219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 251 AM PST Fri Dec 17 2021 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...South winds 30 to 40 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From 7 PM this evening to 4 PM PST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-171900- /O.EXT.KSEW.SC.Y.0277.211218T0300Z-211219T0000Z/ Puget Sound and Hood Canal- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 7 PM this evening to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-171900- /O.CON.KSEW.SC.Y.0277.211217T2000Z-211219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST SATURDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon today to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Dec 16, 8:59 AM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 16, 8:59 AM PST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
859 AM PST Thu Dec 16 2021
.UPDATE...A trough is moving out of the area today with a
convergence zone bringing rain to areas of King/Snohomish Counties
through today. Light snow for the mountains into this evening.
Precipitation will taper off into tonight as ridging builds into
the area. High temperature today into the 40s across the area.
&&
.SYNOPSIS...Light rain for some of the area today with a troughing
sliding to out of the area. Some weak ridging will bring dry
weather for Western Washington Thursday night and Friday. A
stronger system will move through the area Saturday into Saturday
night. A deep trough off the California coast may allow for wet
conditions to persist into next week.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Conditions fairly quiet this
early morning for a nice change of pace. The only activity on radar
is a Puget Sound Convergence Zone present over the eastern half of
Snohomish county resulting in some snow in the Cascades.
Models remain on track for the immediate near term maintaining that
the exiting upper level trough will keep enough moisture over the
area for a few lingering showers, but for the most part looking for
a fairly dry day in W WA today. Upper level ridging will start to
nudge into the area tonight, allowing for dry conditions to persist
into Friday. Friyay indeed.
Models continue the trend of pushing the timing back on the next
incoming system, now leaning more toward a Friday night start for
the coast and a Saturday morning start for the interior. Timing in
the forecast is a little on the aggressive side but generally okay.
Another interesting twist in model data suggests the prospect of
less precip than in previous runs. Said previous runs suggested more
of an AR event, while current data still shows some evidence of an
AR, it pushes the firehose south, thus limiting the amount of time W
WA is exposed to it. Operational models have really latched on to
this, as have enough ensemble members to drag down the mean.
However, sufficient members remain on the higher end of things,
lining up with previous runs, that confidence is not quite there to
make too much alteration to the forecast. As such, have opted to
trim a little bit off of precip amounts, but not too much. Will
advise day crew to keep an eye on model trends and if this current
downward trend should persist, then perhaps continue to whittle away
at the QPF. These trimmed precip amounts may limit any flooding or
excessive rain potential, but heavy mountain snow still looks to be
on tap as current forecast amounts would lend themselves well to
headline potential. That is still out in the day 3 time frame
though, so will continue to monitor latest model data before making
any decisions in that vein.
One feature models do remain consistent on with the incoming system
is that winds will increase over the area giving rise to breezy to
locally windy conditions. Will need to monitor future solutions, but
this may allow for the usual wind prone areas, the coast and the
north interior, to see speeds possibly meriting headlines, but again
a decisions on those can be made as things get closer.
Temps in the near term will actually be subject to some warming
thanks to the presence of the incoming ridge. Today will be the
coolest of the short term with highs generally in the lower 40s.
Friday sees a few degrees of warming but the temp range does not
alter much, running in the lower to mid 40s. Saturday, ahead of the
front, is where the warm air will be most noticeable as temps look to
get a bump into the upper 40s to around 50. 18
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Some suggestions of drying
for Sunday as a sizable upper level low gathers strength off the
CA/OR coast, although models vary on how much moisture will get
sucked down into this feature. The ensemble mean seems to lean more
toward the operational GFS in suggesting either dry conditions or
limited/scattered showers. There are sufficient ensemble members
that side with the operational ECMWF allowing for sufficient
moisture to be present over at least the southern two-thirds of the
CWA to allow for higher end chance PoPs to persist. NBM also leans
in this latter direction. As such, given an already present wavering
in confidence in the tail end of the short term, will allow forecast
to remain on this wetter side of the solutions given that no
sufficient data to suggest alterations to one side or the other.
18
&&
.AVIATION...An upper trough diving southward out of British
Columbia in northwest flow aloft will bring MVFR ceilings in light
rain or light rain and snow mixed to the interior of Western
Washington into this afternoon. Precipitation will taper off tonight
as the system exits the area. Generally light surface winds and
plentiful low level moisture will contribute to widespread MVFR and
pockets of IFR developing overnight tonight.
KSEA...MVFR ceilings likely much of today with light rain at times
into the afternoon. Surface winds light southerly...becoming light
and variable tonight. 27
&&
.MARINE...Surface low pressure will weaken this morning as it
approaches the central Oregon Coast, leaving W WA waters in a rather
benign pattern thru the remainder of the day. This will help keep
winds light today, with the biggest marine hazard being enhanced
seas over the coastal water zones at generally 10-14 ft. Seas will
subside this evening, with Fraser outflow developing over the
Northern Inland Waters around the San Juan Islands and Whatcom
County vicinity. A small craft advisory has been issued to account
for this, with winds easing into Friday morning.
The next significant weather system will approach the area Friday
evening, bringing strong south winds to the waters through much of
Friday night and Saturday. Expect gale force winds over the Coastal
Waters and for much of the interior waters. As the front passes
across the area Saturday, also expect a quick, but strong westerly
push down the Strait in its wake Saturday evening. Winds will then
ease through Sunday, with the potential for at least slightly
enhanced easterly gradients into next week as high pressure remains
dominant over BC.
Kovacik
&&
HYDROLOGY...Mainly dry weather on Friday, a weather system will
bring increasing snow levels Saturday into Sunday. Most rivers are
not expected to flood, the Skokomish River near Potlach will need
to be monitored with this weather system.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-Grays Harbor Bar.
Small Craft Advisory from 7 PM this evening to 5 AM PST Friday
for Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 10 AM PST this morning for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:57 AM PST | Small Craft Advisory | SEW | 7 hr | |
| Dec 16, 2:57 AM PST | Small Craft Advisory | SEW | 26 hr | |
| Dec 16, 2:12 PM PST | Small Craft Advisory | SEW | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.